Format

Send to

Choose Destination
See comment in PubMed Commons below
Hum Psychopharmacol. 2003 Jun;18(4):301-9.

Olanzapine induced neuroleptic malignant syndrome--a case review.

Author information

1
University Psychiatric Hospital, SI 1260 Ljubljana-Polje, Slovenia. ales.kogoj@mf.uni-lj.si

Abstract

Neuroleptic malignant syndrome is the rarest and the most serious of the neuroleptic induced movement disorders. Although potent neuroleptics are more frequently associated with NMS, atypical antipsychotic drugs may also be a cause of NMS. Three databases were searched using the terms 'olanzapine' and 'neuroleptic' 'malignant syndrome'. Case reports were selected and reviewed from among all articles that fulfilled the search criteria. Twenty six cases were reviewed. Twenty cases fulfilled the criteria published by Sachdev et al. Olanzapine was the most probable cause of NMS in 16 cases. The absence of rigidity was described in only two of 16 highly probable olanzapine induced NMS cases, which is not as often as it is reported in clozapine associated NMS (36%). It was found that prior NMS is an important risk factor in NMS.

PMID:
12766935
DOI:
10.1002/hup.483
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Support Center